Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS State College, PA

August 7, 2011Warren County, Pennsylvania

NWS State College, PA issued this special weather statement at Aug 7, 2011, 8:45 AM EDT for Warren County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 8:45 AM EDT (12:45 UTC)
Expired
Aug 7, 2011, 9:15 AM EDT
In force
30 min
Issued by
NWS State College, PA

County Warren County, PA

The radar

The Buffalo radar (KBUF), 124 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WWUS81 KCTP 071245
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 AM EDT SUN AUG 7 2011

PAZ004-071315-
WARREN PA-
845 AM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY...

AT 843 AM EDT...A STRONG THUNDERSTORM WAS NEAR CORRY...MOVING EAST AT
30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT COLUMBUS...BEAR LAKE...LOTTSVILLE AND SUGAR GROVE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

LAT...LON 4200 7926 4200 7915 4172 7932 4183 7962
      4197 7962 4200 7961 4201 7927

$$

FORECASTER: CERU

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:27 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 7, 7:27 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
727 AM EDT SUN AUG 7 2011

.SYNOPSIS...
A SERIES OF FRONTAL SYSTEMS MOVING ACROSS THE GREAT LAKES WILL
RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION
INTO WEDNESDAY. COOLER AND DRIER CONDITIONS WILL PREVAIL FOR THE
LATER HALF OF THE WEEK...AS HIGH PRESSURE FROM THE NORTHERN
PLAINS BUILDS SOUTHWARD.

&&

.NEAR TERM /UNTIL 11 AM THIS MORNING/...
A FEW MORE SHOWERS AND THUNDERSTORMS THIS MORNING...BUT THE
ACTIVITY IS WEAKER NOW...THUS DID NOT POST A FLOOD WATCH AT
THIS TIME.

A FEW SPOTS WITH DENSE FOG...BUT NOT WIDESPREAD...THUS NO
NEED FOR AN ADVISORY.

&&

.SHORT TERM /11 AM THIS MORNING THROUGH 6 PM MONDAY/...
A WARM FRONT WILL MOVE NORTH OF THE AREA THIS AFT. A COLD
FRONT WILL MOVE SE AND BE ACROSS CENTRAL PA LATER THIS AFT.
IN ADDITION...A LEE TROUGH WILL FORM...MOST LIKELY BEING THE
FEATURE TO FIRE NEW CONVECTION THIS AFT. AT THE CURRENT
TIME...THINK TIMING WILL KEEP MOST OF THE HEAVY RAIN OUT
OF THE AREA...BUT LATER SHIFTS WILL HAVE TO WATCH FOR
TRAINING STORMS...AND THE NEED FOR A FLOOD WATCH. PW VALUES
ARE VERY HIGH...ALONG WITH HIGH DEWPOINTS.

WITH VERY HIGH DEWPOINTS...WILL BE CLOSE TO HEAT ADVISORY
LVLS IN THE LOWER SUSQUEHANNA VALLEY THIS AFT.

ANOTHER CHC FOR SHOWERS AND STORMS ON MONDAY...AS SECONDARY
COLD FRONT DROPS SE. IT WILL STILL BE A WARM DAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MORE SHOWERS AND STORMS ON TUE INTO WED...AS A RATHER
STRONG UPPER LVL TROUGH MOVES ACROSS. WILL HAVE TO
WATCH FOR SEVERE STORMS...ESPECIALLY SE. ALSO PATTERN
SUPPORTS MORE HEAVY RAIN ACROSS THE NE.

COOLER AND DRIER CONDITIONS FOR THU INTO FRIDAY...AS HIGH
PRESSURE BUILDS SE FROM THE NORTHERN PLAINS.

PERHAPS MORE SHOWERS AND STORMS NEXT SAT...AS THE NEXT
COLD FRONT DROPS SE FROM THE UPPER LAKES.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
SCATTERED SHOWERS...AND A FEW THUNDERSTORMS...CONTINUE TO TRAVERSE
THE AREA.

PLENTY OF MOISTURE WILL BRING IFR TO LIFR TO MOST LOCATIONS
THE NEXT FEW HOURS.

IMPROVING CIGS AND VSBY AFTER 14Z.

MORE FOG AND LOW CLDS TONIGHT AGAIN.

STILL A CHC OF SHOWERS MONDAY AND TUE...PERHAPS INTO EARLY WED...
AS AN UPPER LVL LOW REMAINS NEAR THE AREA. DRIER AND COOLER AIR
WILL MOVE IN FOR THE LATER PART OF THE WEEK...AS HIGH PRESSURE
BUILDS SOUTHWARD.

OUTLOOK...
MON...AM FOG...OTHERWISE PRIMARILY VFR. SCT MVFR/IFR IN TSRA PM.
TUE...AM FOG...OTHERWISE VFR. SLIGHT CHC TSRA NW.
WED-THU...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MARTIN
NEAR TERM...MARTIN
SHORT TERM...MARTIN
LONG TERM...MARTIN
AVIATION...JUNG/MARTIN/RXR
Hazardous weather outlook, Aug 7, 6:01 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
601 AM EDT SUN AUG 7 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-081000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
601 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR A FEW STRONG STORMS TODAY.

IN ADDITION...VERY HEAVY RAIN COULD OCCUR FROM SOME STORMS.
THIS WILL BE ESPECIALLY THE CASE ACROSS THE SUSQUEHANNA
VALLEY THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA AGAIN
FROM MONDAY THROUGH EARLY WEDNESDAY...AS A SERIES OF FRONTS MOVE
ACROSS THE REGION. A FEW OF THE STORMS COULD BE ON THE STRONG
SIDE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. IN
ADDITION...VERY HEAVY RAIN MAY OCCUR FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS SHOULD REPORT HEAVY RAIN AMOUNTS TO THE NATIONAL
WEATHER SERVICE.

MARTIN

In the hours before

Special weather statement, Aug 7, 3:14 AM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 AM EDT SUN AUG 7 2011

PAZ017-024-025-033-034-070815-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-SOMERSET PA-
314 AM EDT SUN AUG 7 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...NORTHEASTERN
SOMERSET...NORTHWESTERN BEDFORD...SOUTHWESTERN CLEARFIELD AND WESTERN
BLAIR COUNTIES...

AT 313 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CLYMER TO HOOVERSVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT VINTONDALE...LORAIN...GEISTOWN...AND EAST CONEMAUGH...
VINCO...SOUTH FORK...SCALP LEVEL...AND NANTY-GLO...NORTHERN CAMBRIA
AND SUMMERHILL.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 144 AND 145...I-99 BETWEEN
MILE MARKERS 0 AND 34.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56.

LAT...LON 4004 7904 4032 7904 4036 7900 4051 7891
      4072 7881 4076 7881 4081 7837 4076 7837
      4076 7838 4074 7837 4005 7837

FORECASTER: MARTIN
Local storm report, Aug 7, 3:46 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 AM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      CENTENNIAL ACRES        40.35N  76.82W
08/07/2011                   DAUPHIN            PA   TRAINED SPOTTER

            FLOODED ROADS IN LINGLESTOWN AND CENTENNIAL ACRES.

1250 AM     FLASH FLOOD      LINGLESTOWN             40.34N  76.79W
08/07/2011                   DAUPHIN            PA   EMERGENCY MNGR

            FLOODED ROADS AND 25 FLOODED BASEMENTS. ONE BASEMENT
            WALL PARTIALLY COLLAPSED.

0147 AM     FLASH FLOOD      LINGLESTOWN             40.34N  76.79W
08/07/2011                   DAUPHIN            PA   TRAINED SPOTTER

            WIDESPREAD ROAD CLOSURES AND WATER RESCUES.

&&

EVENT NUMBER CTP1100342 CTP1100343 CTP1100344

PAJ
Local storm report, Aug 7, 4:13 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
413 AM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      CENTENNIAL ACRES        40.35N  76.82W
08/07/2011                   DAUPHIN            PA   TRAINED SPOTTER

            FLOODED ROADS IN LINGLESTOWN AND CENTENNIAL ACRES.

1250 AM     FLASH FLOOD      LINGLESTOWN             40.34N  76.79W
08/07/2011                   DAUPHIN            PA   EMERGENCY MNGR

            FLOODED ROADS AND 25 FLOODED BASEMENTS. ONE BASEMENT
            WALL PARTIALLY COLLAPSED.

0147 AM     FLASH FLOOD      LINGLESTOWN             40.34N  76.79W
08/07/2011                   DAUPHIN            PA   TRAINED SPOTTER

            WIDESPREAD ROAD CLOSURES AND WATER RESCUES.

0220 AM     FLASH FLOOD      QUENTIN                 40.28N  76.44W
08/07/2011                   LEBANON            PA   911 CALL CENTER

            INTERSECTION OF ROUTES 72 AND 419 FLOODED...ALONG WITH
            A LOCAL RESTAURANT.

0220 AM     FLASH FLOOD      FONTANA                 40.28N  76.50W
08/07/2011                   LEBANON            PA   911 CALL CENTER

            ROUTE 322 FLOODED IN FONTANA.

&&

EVENT NUMBER CTP1100342 CTP1100343 CTP1100344 CTP1100345 CTP1100346

PAJ
Special weather statement, Aug 7, 8:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 AM EDT SUN AUG 7 2011

PAZ004-071315-
WARREN PA-
845 AM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY...

AT 843 AM EDT...A STRONG THUNDERSTORM WAS NEAR CORRY...MOVING EAST AT
30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT COLUMBUS...BEAR LAKE...LOTTSVILLE AND SUGAR GROVE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

LAT...LON 4200 7926 4200 7915 4172 7932 4183 7962
      4197 7962 4200 7961 4201 7927

FORECASTER: CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:17 AM EDTAreal Flood AdvisoryCTPDauphin, Lebanon, Schuylkill3 hr
Aug 7, 12:57 AM EDTFlash Flood WarningCTPDauphin, Lebanon7 hr
Aug 7, 3:10 AM EDTAreal Flood AdvisoryCTPSchuylkill3 hr
Aug 7, 3:14 AM EDTSpecial Weather StatementCTPCambria61 min
Aug 7, 3:19 AM EDTAreal Flood AdvisoryCTPCambria3 hr
Aug 7, 1:16 PM EDTSpecial Weather StatementCTPFulton29 min
Aug 7, 1:42 PM EDTSpecial Weather StatementCTPFranklin48 min
Aug 7, 2:29 PM EDTSpecial Weather StatementCTPAdams46 min
Aug 7, 4:53 PM EDTSpecial Weather StatementCTPNorthumberland, Schuylkill37 min
Aug 7, 5:51 PM EDTSpecial Weather StatementCTPSullivan54 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.